question-icon

Is a bilirubin level of 4.70 a cause for concern?

default
Posted on Tue, 26 Jul 2016
Question: My bilirubin level was 2.90 when jaundice diagnosed, after 5 days treatment it is increased to 4.70. Please confirm whether I should continue with treatment. ( livermaid capsule)
doctor
Answered by Dr. Abhijit Sonawane (2 hours later)
Brief Answer:
the reason should be found out. if its viral then it will take its time

Detailed Answer:
Hello,
Thanks for posting in HCM.
Bilirubin levels increasing means jaundice. But there are multiple reasons for the same.
Most common reason is hepatitis A.
I would like to know some background information about the same as follows.
1. Did you had fever before or after having jaundice?
2. Is there nausea and vomiting associated with the same?
3. Kindly tell me the full LFT report alongwith direct and indirect bilirubin levels.
4. Have you been investigated further to find out the reason of jaundice?
Kindly answer me above questions so I can answer you in better way.
Thank you
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Abhijit Sonawane (41 hours later)
Please find below mentioned answers to the questions asked by you.

1) never had fever before jaundice.
2) No nausea or vomiting associated with the same.
3) LFT Report as on diagnosis date 15th XXXXXXX
Total Bilirubin- 2.90, SGOT - 138, SGPT - 248. Medicine Started.
4) LFT Report as on 22nd XXXXXXX
Total Bilirubin - 4.70, Direct-3.30, Indirect-1.40.
SGOT-88, SGPT-161.

I don't the exact reason of jaundice, however as per doctor it is due to contaminated water. Please let me know is there any cause of worry and other details
doctor
Answered by Dr. Abhijit Sonawane (1 hour later)
Brief Answer:
yes. looks like viral hepatitis. kindly read ahead

Detailed Answer:
Hello,
Thanks for following up with me and answering questions.
From the report even I agree with your doctor that it looks like hepatitis A or E.
It spreads via contaminated water already containing the virus.
Its a self limiting illness. It will take atleast 2 to 3 weeks to heal.
The jaundice will go on increasing alongwith the bilirubin till a week or so. Then automatically it will start coming down.
So even if it increases to 6 or 8, do not worry.
Just take diet rich in glucose. Avoid diet rich in oil and non veg.
Continue taking that medication which you mentioned.
Meanwhile also get an ultrasound abdomen to rule out any gall bladder and also liver picture.
I hope I have answered your query well.
If you have any questions kindly ask me back.
Thank you
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Abhijit Sonawane

General & Family Physician

Practicing since :2011

Answered : 603 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is a bilirubin level of 4.70 a cause for concern?

Brief Answer: the reason should be found out. if its viral then it will take its time Detailed Answer: Hello, Thanks for posting in HCM. Bilirubin levels increasing means jaundice. But there are multiple reasons for the same. Most common reason is hepatitis A. I would like to know some background information about the same as follows. 1. Did you had fever before or after having jaundice? 2. Is there nausea and vomiting associated with the same? 3. Kindly tell me the full LFT report alongwith direct and indirect bilirubin levels. 4. Have you been investigated further to find out the reason of jaundice? Kindly answer me above questions so I can answer you in better way. Thank you